The Diabetes Forum Support Community For Diabetics Online banner

1 - 13 of 13 Posts

·
Registered
Joined
·
267 Posts
Discussion Starter · #1 ·
I am a type 2 diagnosed sometime in October. Can't think so well right now. Im feeling lightheaded and my mental capacity is low. I am really tired and wnt to go to sleep. I have been eting low carb for awhile and BS is good. Ifeel woozy. BS was 121 after lunch which was chicken and some pearl onions or something and yellow carrot slivers. My bs has been under control for awhile. haert stuff is 105 over something and 74 pulse.

anyone know why i might feel so weird?
 

·
Registered
Joined
·
3,024 Posts
I had dizziness for almost three years before I discovered it ws one of my medications causing it. My blood pressure medication dosage was reduced a lot, and my dizziness is very mild now. There are many medications that have dizziness or lightheadedness as a potential side effect. What medications are you taking?
 

·
Registered
Joined
·
267 Posts
Discussion Starter · #3 ·
I had dizziness for almost three years before I discovered it ws one of my medications causing it. My blood pressure medication dosage was reduced a lot, and my dizziness is very mild now. There are many medications that have dizziness or lightheadedness as a potential side effect. What medications are you taking?
I am only taking 500mg Metformin every night.

I am feeling better now but this has happened a few times over the last week. Everytime, my BS seems to be in a decent range(below 130). I just don't understand why this is happening. It happened yesterday. I got up and almost blacked out. Had to catch myself on the counter or I would have gone over. This time I was just sitting at my desk here at work and it just hit me.

I have lost alot of weight. Last I checked it was 15 pounds I lost. That put me at 145lbs. I am 5'10". I guess I should go see the doc again.

Sorry for the first post. I was really out of it. It is embarrassing to read it now.
 

·
Registered
Joined
·
3,024 Posts
Have you been taking Metformin a long time? Many people do have side effects from it. Maybe dizziness is one possible side effect, especially if you are still adjusting to it. It takes some people a few weeks to adjust to Metformin, and there are others who never adjust and have to stop using it. I use Metformin and it has not caused me any problems.
 

·
Registered
Joined
·
5,911 Posts
I suspect you are still adjusting to lower blood glucose levels and maybe to eating lower-carb. I would give it some time -- look up Atkins flu!
 

·
Registered
Joined
·
267 Posts
Discussion Starter · #6 ·
Nce B
Have you been taking Metformin a long time? Many people do have side effects from it. Maybe dizziness is one possible side effect, especially if you are still adjusting to it. It takes some people a few weeks to adjust to Metformin, and there are others who never adjust and have to stop using it. I use Metformin and it has not caused me any problems.
I have been taking it since my diagnoses in the beginning of October. I was starting to feel really good once BS started getting under control. Now this. Could it be the low carb?
 

·
Registered
Joined
·
267 Posts
Discussion Starter · #7 ·
I suspect you are still adjusting to lower blood glucose levels and maybe to eating lower-carb. I would give it some time -- look up Atkins flu!
That's what I was wondering. To keep control, I have cut pretty much all carbs.
 
  • Like
Reactions: foxl

·
Registered
Joined
·
206 Posts
I remember experiencing dizziness when I first started on meds. After losing weight my blood pressure did drop though. Considerably! I guess it took a bit of time for my body to adjust? Take good care. Test both glucose and blood pressure and keep a log perhaps?
 

·
Registered
Joined
·
267 Posts
Discussion Starter · #10 ·
I remember experiencing dizziness when I first started on meds. After losing weight my blood pressure did drop though. Considerably! I guess it took a bit of time for my body to adjust? Take good care. Test both glucose and blood pressure and keep a log perhaps?
.

I appreciate all the help. I have been keeping a log of BS and BP. I quit logging my food because I don't eat carbs really at all.

The metformin had my stomach slightly upset for the first week but that has subsided. That was the only side affect I really noticed.

I am going to look into this Atkins flu. When I used to box, I would regularly go no carb to make weight but never had this happen. I was also much younger and healthier back then though. Before diagnosis, I ate what ever I wanted. Lived on coke and snickers a lot. I hope it is just my body adjusting to the huge change I have made. Just thought I was settled in. Maybe that isn't the case.
 

·
Registered
Joined
·
709 Posts
I've been on low carb for about 5 weeks now & it's just this last week that the extreme tiredness has gone, I also had headaches & felt pretty yuck!!!
Give your body some time to adjust.
Also are you having fats to replace the carbs as I found once I increased my fats I started to feel more energy.
No need to be embarrassed bout your 1st post you obviously weren't feeling too good, & it can be scary, we've all been there & understand

Take care

Sent from my iPhone using Diabetes
 
  • Like
Reactions: Dura and Shanny

·
Registered
Joined
·
4,368 Posts
It took my body 3-4 months to fully adjust to a LC diet. How many carbs are you eating per day. At some times I had to switch my menu around a little to prevent the light headed feeling. I do best around 40 carbs per day, but if I drop it to 20 I will get that feeling sometime. It also takes your body quite awhile to get used to normal bgs. So if you had been having higher bgs for quite awhile, now that you have lowered them your body is rebelling. The dizziness could also be BP related. When I was on a statin drug my BP sometimes dropped below 100 and it was too low. I was always dizzy. I do much better when it is closer to 110/75. Are you on any meds besides metformin?
 

·
Registered
Joined
·
267 Posts
Discussion Starter · #13 ·
It took my body 3-4 months to fully adjust to a LC diet. How many carbs are you eating per day. At some times I had to switch my menu around a little to prevent the light headed feeling. I do best around 40 carbs per day, but if I drop it to 20 I will get that feeling sometime. It also takes your body quite awhile to get used to normal bgs. So if you had been having higher bgs for quite awhile, now that you have lowered them your body is rebelling. The dizziness could also be BP related. When I was on a statin drug my BP sometimes dropped below 100 and it was too low. I was always dizzy. I do much better when it is closer to 110/75. Are you on any meds besides metformin?
I also try to keep my carbs at 40 or below. I suspect that I sometimes go as low as 20 or less. I have been quite hardcore about cutting the carbs.

I have just recently started keeping my BS down. I don't know where I have been but I am sure it was high. I was a Coke(cola) fiend for the past few years. That plus snickers bars, cakes, candy, peanut butter toast by the half loaf. I am sure I have been riding high for the past couple years. I was sweating bad during sleep for at least a year as well as blurred vision daily for the same time. I am really surprised that my FBS was only 127 or something upon diagnosis when looking back at my symptoms.

I do not take any other meds but 500mg Metformin. Never been on any meds until now. I never even took OTC meds as I believed my body would work things out with time and if I took meds to fix things, my body would forget how. I know, kinda silly.
 
1 - 13 of 13 Posts
Top